Sign in to follow this  
Followers 0

Seroquel and Carb Cravings

7 posts in this topic

Posted · Report post

I'm having killer carb cravings and still gaining weight. I'm also on 600mg Seroquel.

Are the carb cravings dose-related? If I reduce the Seroquel, will the carb cravings decrease as well?

I don't have a pdoc until March, so I'm seeking info here.

Share this post


Link to post
Share on other sites

Posted · Report post

hi oak,

at my max i was on 150 mg and i had massive carb cravings. i gained 50 pounds over about 2 years. i have recently gone off it and found that, for me, the cravings went away when i got down to about 50 mg.

that probably doesn't do you much good since you're on a much higher dose than i was, but yes i did find a difference with a change in dosage.

grouse.

Share this post


Link to post
Share on other sites

Posted · Report post

Hi,

its definitely true. (started at 1000 and now im at 800). I didnt really notice the difference at 900, 850, or 825. but at 800 it was like my brain clicked "you dont need so many carbs anymore." Im hoping this continues as i tirate off. i need to lose this weight for my cholesterol (i know you know....writing it for the peeps that dont).

db

Share this post


Link to post
Share on other sites

Posted · Report post

I used to be on 250-300 mg. a day, now I take 50 in the am and 100 in the pm. I still crave carbs, but am more in control of my cravings. i.e. not as bad. I have lost wt-almost 40 lb.

Share this post


Link to post
Share on other sites

Posted · Report post

wow, I'm relieved to hear this. I am on 600mg, so hopefully, I can go down and the carb cravings will go down too. I have an appt with a new pdoc in March, so I will talk to her about reducing the dose.

I do worry about how I will do mentally on a lower dose. I guess I might have to go back up on the Cymbalta to 90mg. I'm currently on 60mg.

I am the fattest I have ever been in my life, and my triglycerides are up too. I feel miserable physically, although I feel pretty decent mentally.

What a balancing act.

Share this post


Link to post
Share on other sites

Posted · Report post

When I was at my highest Seroquel dose of 800mgs, my carb cravings were totally out of control, and I gained A LOT of weight, it was crazy. But now that I'm down to 400mgs, cutting the dose in half has made a world of a difference, and I'm even losing some weight! Sure hope going down on the dose helps you out with this. Good luck.

Share this post


Link to post
Share on other sites

Posted · Report post

I started having a manic swing a week ago so I had to start Seroquel again and increase my lithium. (We also dropped my Effexor.) My cravings have totally gone up. This sucks because I have struggled with my weight for a long time but have lost 92lbs over the past year and a half.

I have not been eating refined sugar or white flour and have been using some OA support. From what I've heard, I need to increase my protein intake even more & drop some of my carbohydrates (which are all veggies & whole wheat anyway) to help with the cravings.

I know my pdoc will increase my seroquel maybe switching it to Seroquel XR. So I'll keep working with it. I do not want to gain any weight back, but that is not as important to pdoc as my chilling out. Silly pdoc. ;)

Oh...and I could exercise...

Oreo

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0